Tablets-au.com Online ED Pharmacy is an 1st. pharmacy providing a personal service to the community in Australia. Over 50,000 extremely satisfied customers! We're your prescription drug store cialis australia and have provided trusted service to families in Australia for over 15 years.

Lifeway.net

The 411 on Antibiotic-Associated Diarrhea and Kefir

What is Antibiotic-Associated Diarrhea?
Physicians often turn to antibiotics as their first line of defense when a patient is sick with a bacterial infection. But in the process of wiping out the bad bugs that are causing our aches and pains, these prescription medications can upset the balance of good and bad bacteria in your gastrointestinal tract. The drugs destroy beneficial bacteria along with harmful ones; without enough "good" bugs, the "bad" guys proliferate, producing toxins that can damage the bowel wall and trigger inflammation. The result: Watery bowel movements (aka diarrhea). What are the symptoms?
The most common symptoms of antibiotic-associated diarrhea are loose, frequent stools that typically begin about five to 10 days after beginning antibiotic therapy. (However, it may not appear for days or even weeks after you've finished your course of antibiotics.) If the bacterial overgrowth becomes severe, the diarrhea may be accompanied by abdominal pain and cramping, fever, pus or blood in the stool, and nausea. These latter symptoms require a trip to the doctor. Besides being annoying and unpleasant, antibiotic-associated diarrhea can have more serious medical ramifications, such as dehydration or, in extreme cases, a bowel perforation (a hole in the bowel). What can you do?
First of all, it helps to know which medications are more likely to bring on symptoms. While nearly all antibiotics can cause antibiotic-associated diarrhea, the most common culprits are:  Cephalosporins, such as cefixime (Suprax) and cefpodoxime (Vantin)  Erythromycin (Erythrocin, E.E.S., others)  Penicillins, such as amoxicillin (Larotid, Moxatag, others) and ampicillin  Quinolones, such as ciprofloxacin (Cipro) and levofloxacin (Levaquin)  Tetracyclines, such as doxycycline (Vibramycin, Periostat, others) and minocycline (Minocin, For mild diarrhea, symptoms often clear up within a few days after your antibiotic treatment ends. In
some cases, your physician may suggest you stop your antibiotic therapy until the diarrhea subsides. Or,
he/she may prescribe a different antibiotic.
To avoid dehydration, remember to stay hydrated, drinking plenty of fluid (water, chicken broth, electrolyte-enhanced fluids, watered-down fruit juice.) Steer clear of sugary, caffeinated or alcoholic beverages, which may aggravate your symptoms. When eating, choose soft, easy-to-digest foods and avoid high-fiber choices like beans, nuts and vegetables. A good diet to follow is the BRAT diet: Bananas, Rice, Applesauce and Toast. Avoid spicy, fatty or fried foods – now is not the time to order in Indian food or pizza. And ask your doctor about anti-diarrhea medications such as loperamide (Imodium A-D). (Check with your doctor first before taking anti-diarrheal medications, as they can interfere with your body's ability to eliminate toxins and lead to serious complications.) How can kefir help?
In November 2005, a conference co-funded by the National Center for Complementary and Alternative Medicine and convened by the American Society for Microbiology determined that there is encouraging evidence suggesting probiotics may help treat diarrhea. A recent Georgetown University study (funded by Lifeway Foods) found that Probugs, a children’s kefir product manufactured by Lifeway, helped prevent antibiotic-associated diarrhea among children between the ages of 3 and 5. A 2007 study in the British Medical Journal found that the probiotic L rhamnosus (found in Lifeway kefir) cut babies' diarrhea duration by nearly two days. That same year, a study in the British Medical Journal found that drinks containing probiotic bacteria can help reduce diarrhea among older people. In a new study based in an urban slum in Kolkata, India, researchers found that daily supplements of Lactobacillus casei probiotics (found in Lifeway kefir) may reduce the incidence of diarrhea in children by 14 percent. Researchers reported in Epidemiology and Infection that there were no adverse events in children receiving the daily supplement. We suggest speaking with your physician or child’s pediatrician and asking about incorporating Lifeway kefir as an adjunct treatment to help ease antibiotic-associated diarrhea. You can find Lifeway kefir on the shelves of your local grocery store, as well as Whole Foods and Trader Joes.

Source: http://www.lifeway.net/portals/1/antibioticarticle.pdf

Bitte initialen eingeben

Paper presented at the Partnership-Meeting: “ADHD among inmates inprison” the 8th November 2004 in Bremen, Germany Life-Course and Delinquency To see the specific problematic of ADHD in inmates in prisons we have totake into account the embeddedness of the relationship of ADHD anddelinquent beIn the last years, there is a strong focus on longitudinal studies incriminological theory a

vetcareonline.co.za

Cardiac Diseases & Conditions - Explained Just like their owner, the heart of our pet is often the first thing that wears out. But our pets do not develop plaques in the blood vesicles of their heart (arteriosclerosis, coronary artery disease) so they do not get the heart attacks we do. Like al mammals, dogs and cats have a four-chambered heart. It consisting of a left and right

Copyright © 2010-2014 Pdf Medical Search